Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Diagnosed as manic depressive, uses drugs, meth, tried committing suicide. How to get her help ?

My daughter was diagnosed as a manic depressive when she was 15. She was placed in an unit because she tried to commit suicide . She was on Zoloft , then she was of age an stopped her meds and didn t go see her doctor any more. She started doing drugs, meth , mariguna (misspelled) an pills from friends. Her house was raided, boyfriend in prison an children in state custody. For the last month she told me she had been thinking about committing suicide, still using meth by shooting up. Howcan I get her help?
Asked On : Sat, 26 Jan 2013
Answers:  2 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Thanks for your query. Manic depressive illness is a psychiatric illness that worsens with drug abuse and leads to a vicious cycle. She requires a thorough psychiatric evaluation and management of both drug abuse and manic depressive illness. An inpatient setting will be ideal for treatment. Hope you found the information useful.
Dr Sundar'
Answered: Fri, 8 Feb 2013
I find this answer helpful

4 Doctors agree with this answer

Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

From the description of your symptoms, it appears that your daughter may be going through a depressive episode, which is causing her suicidal ideas. Manic-depressive disorder, better known as Bipolar Mood Disorder is a relapsing mental illness and there is a high chance of relapse if medication is discontinued. Very often drug abuse can cause a worsening of psychiatric problems or trigger a relapse.

I would suggest that you take your daughter to a psychiatrist for a detailed psychological assessment and further treatment. Treatment needs to address both her psychiatric illness as well as her drug abuse problems.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Tue, 29 Jan 2013
I find this answer helpful

4 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor